Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 261, NWS Shreveport, LA

September 23, 2006Hempstead County, Little River County, Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 23, 2006, 2:54 PM CDT for Hempstead County, Little River County, Nevada County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2006, 2:54 PM CDT (19:54 UTC)
Expired
Sep 23, 2006, 3:45 PM CDT
In force
51 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Hempstead County, AR, Little River County, AR, Nevada County, AR

The radar

The Shreveport radar (KSHV), 139 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 23, 2:08 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.9 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2543 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
1.3
Supercell composite
4.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 11:47 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Sep 23, 11:47 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT SAT SEP 23 2006

.DISCUSSION...
HAVE UPDATED FORECAST FOR THE AFTERNOON TO TAKE OUT EXPIRED WATCH
IN MCCURTAIN COUNTY AND CATCH FORECAST UP WITH CHANGING WEATHER
ALONG AND IN ADVANCE OF CONVECTION. BASED ON EARLY MORNING...VERY
UNSTABLE SOUNDINGS AROUND THE REGION...CONTINUING THE MENTION
OF SEVERE ALL ZONES. POPS ADJUSTED DOWN SOME IN EAST FOR SLOWER
TIMING. HAVE RAISED NORTHWEST TO CONDITIONAL...WHERE RAIN IS
ONGOING. TEMPS WARMING FAST MOST OF CWA AHEAD OF PRECIP...SO HAVE
INCREASED HIGHS WHERE SKIES ARE CURRENTLY PTCLDY. USING PREDICTED
HIGHS...THIS SENDS CAPES THROUGH THE ROOF...WITH 4500 MIDDLE AND
5500 SOUTH. NEW ETA HAS SHORT WAVE MOVING ACROSS CWA THIS
AFTERNOON...SO EXPECTING STROM TO INTENSIFY.

TEXT ZONES ALREADY OUT AND GRID UPDATE WILL BE ISSUED SHORTLY.

&&

.AVIATION...
MVFR CEILINGS OF 015-025FT MIXING OUT QUICKLY DURING THE LATE
MORNING...WITH INVERSION AND DRYING ABOVE 850 MB...AND STRONG 45 KT
WINDS FROM SW JUST ABOVE BOUNDARY LAYER. SLOW MOVING LINE OF THUNDERSTORMS
WITH HEAVY RAIN JUST AHEAD FRONT...WHICH IS MOVING INTO RED RIVER
VALLEY BORDERING NE TX/SE OK. ALTHOUGH THIS LINE WILL TAKE SEVERAL
HOURS TO REACH MUCH OF THE AREA...HIGHLY UNSTABLE AIR IN WARM SECTOR
COULD SEE EXPLOSIVE CONVECTION THIS AFTERNOON. SOUTH WINDS 15 TO 25
MPH CAN BE EXPECTED IN WARM SECTOR THROUGHOUT THE DAY...WITH SOME
RELAXING OF PRESSURE GRADIENTS AS FRONT GETS CLOSER.  WINDS WILL
SHIFT TO THE NW AROUND 10 KTS BEHIND THE FRONT SUNDAY MORNING...AS
CEILINGS LIFT TO VFR ALONG A TXK TO TYR LINE BY 12Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  95  66  82  58 /  60  70  30  10
MLU  92  67  79  55 /  50  70  50  10
DEQ  77  60  77  50 /  80  60  20  10
TXK  90  63  80  54 /  70  60  20  10
ELD  91  62  80  54 /  70  70  30  10
TYR  93  65  79  57 /  70  60  20  10
GGG  93  64  82  56 /  70  60  20  10
LFK  93  68  83  58 /  60  70  50  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/07
Hazardous weather outlook, Sep 23, 12:04 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CDT SAT SEP 23 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1204 PM CDT SAT SEP 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...MAINLY OVER NORTHEAST TEXAS INTO
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL BE SPREADING
EASTWARD INTO DEEP EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTH
CENTRAL ARKANSAS THIS AFTERNOON AND OVERNIGHT. AN UPPER LEVEL
STORM SYSTEM ROTATING EAST ACROSS THE SOUTHERN AND CENTRAL PLAINS
INTO THE UPPER MID WEST WILL SEND A SURFACE COLD FRONT ACROSS THE
REGION. THE COMBINATION OF RICH LOW LEVEL MOISTURE FEEDING INTO THE
AREA...DAYTIME HEATING...AND FAVORABLE JET DYNAMICS...RESULTING IN
TURNING WINDS WITH HEIGHT...SHOULD ALLOW BOW ECHOES AND SUPERCELLS TO
PRODUCE STRONG AND GUSTY WINDS...LARGE HAIL...LOCALLY HEAVY
RAINFALL...WITH AN ISOLATED TORNADO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN SECTIONS OF
EAST TEXAS AND ACROSS NORTH LOUISIANA EARLY SUNDAY. THE STORMS WILL
BE ALONG AND NEAR A COLD FRONT THAT WILL BE EXTENDING FROM A
MONROE TO NATCHITOCHES...AND LUFKIN TEXAS LINE EARLY IN THE DAY.
SUNDAYS THUNDERSTORMS ARE EXPECTED TO CONTAIN LOCALLY HEAVY
RAINFALL...DANGEROUS LIGHTNING...GUSTY AND POSSIBLY HIGH AND DAMAGING
WINDS...AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

14

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 12:06 PM CDTSevere Thunderstorm WarningSHVRed River24 min
Sep 23, 2:24 PM CDTSevere Thunderstorm WarningSHVBowie51 min
Sep 23, 6:19 PM CDTSevere Thunderstorm WarningSHVHarrison26 min
Sep 23, 4:58 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn47 min
Sep 23, 5:43 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine47 min
Sep 23, 1:30 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier45 min
Sep 23, 3:07 PM CDTSevere Thunderstorm WarningSHVLafayette23 min
Sep 23, 3:26 PM CDTSevere Thunderstorm WarningSHVColumbia, Nevada49 min
Sep 23, 3:33 PM CDTSevere Thunderstorm WarningSHVLafayette27 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.